Reach Us +441902928240

Abstract

Oral Contraceptive Pills Induced Vein of Labbe Thrombosis

Use of oral contraceptive pills increases the risk of cerebral venous sinus thrombosis. OCP use increases the levels of clotting factors 2, 6, 8, Protein C and decrease levels of AntiThrombin, tissue factor pathway inhibition and Protein S which are necessary to clot the blood. Patients may present clinically with headache, seizures, aphasia, memory and cognitive impairment. It is readily seen on MRI and CT venograms. Risk factors for thrombosis include the oral contraceptive pill, pregnancy, and the Puerperium and central nervous infection or malignancy. The predisposing factors are hypercoagulative state, congenital thrombophilia ’ s, steroid therapy, positive ANA and antiphospholipid syndrome. Treatment of cortical venous thrombosis consists of anticoagulants and addressing the risk factors. In this case we report oral contraceptives induced left vein labbe thrombosis complicated with severe headache and seizures


Author(s):

Sneha Choppadandi



Abstract | Full-Text | PDF

Share this  Facebook  Twitter  LinkedIn  Google+
Flyer image

Abstracted/Indexed in

  • Index Copernicus
  • China National Knowledge Infrastructure (CNKI)
  • WorldCat
  • Geneva Foundation for Medical Education and Research
  • Secret Search Engine Labs